Case report highlights delayed hypermetabolism in meningiomas after checkpoint inhibitors, suggesting potential misdiagnosis.
We report a case of malignant melanoma treated with immune checkpoint inhibitors, resulting in hypermetabolic activity in 2 meningiomas on FDG-PET, initially suggesting brain metastases. The lesions demonstrated no hypermetabolism pretreatment, faint hypermetabolism 1 month after immunotherapy discontinuation, intense hypermetabolism 2 months posttreatment, and complete resolution 6 months posttreatment. This case exemplifies delayed immune-related adverse events (DIREs), where inflammatory reactions can manifest weeks to months after immunotherapy cessation. The temporal pattern aligns with recent reports that immune-related adverse events can occur in up to 10.8% of patients more than 12 months after initial checkpoint inhibitor exposure. This case highlights the potential for false-positive FDG uptake in benign meningiomas postimmunotherapy, emphasizing the importance of recognizing delayed inflammatory reactions to avoid misdiagnosis.
No takes yet. Share an insight, caveat, or question.
Juengling et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: